Thunderstorm Wind, Harding
- When
- June 18, 3:15 AM MST
- Where
- Harding County, Ludlow
- Measured
- 60 kt (69 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -103.383
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 18, 1:30 AM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 230 AM MDT MON JUN 18 2001 MDLS SLOWING UP TIMING OF COLD FNT MVG THRU CWA THIS MRNG AND EARLY AFTN. HAVE SOME TSMS OVR SD PNS MVG E AND MORE THAT WL BE ENTERING IN FM ERN MT IN NEXT FEW HRS AHEAD OF COLD FNT AND STRONG S/W. SVR THREAT WL EXIST ALONG FNT. TEMPS WL BE TRICKY TDY AS READINGS THIS MRNG HAVE NOT DROPPED BELOW 60 ANYWHERE OVR SD PLNS YET. AREAS IN THE NW WL LIKELY NOT WARM MUCH AS COLD AIR WL BE FILTERING IN QUICKLY AFTER 12Z. CURRENT SAT PIX SHOW AREAS IN THE S WL HAVE SOME SUN THIS MRNG BEFORE THE FNT MOVES THRU AND SHLD ALLOW WARMING INTO THE 70S WITH FALLING TEMPS AFT 18Z. WIND WL ALSO BE A PROB BEHIND FNT AS H85 WINDS PROGGED TO BE 25-35KTS. WL GO JUST BELOW ADV CRITERIA ALTHOUGH DAY SHIFT MAY NEED TO UPGRADE LATER. TNGT SOME MOISTURE LINGERS AND MOST OF CWA WL BE UNDER INFLUENCE OF RR QUAD OF H30 JET...SO MAY GET A FEW SHWRS AROUND. OTHERWISE H85 TEMPS FALL TO AROUND +7 DEG C WITH WINDS GRADUALLY DCRSG AS HIGH PRESSURE MOVES IN FM CTRL MT. TUE CONTS WITH QUICK ZNL FLO OVR AREA. MOISTURE WL DCRS...BUT SRN AREAS WL STILL BE UNDER A LTL INFLUENCE OF JET...SO HAVE GONE WITH ISOLD POPS. TEMPS WL BE A LTL BELOW AVERAGE WITH H85 TEMPS SLOWLY WARMING TO +11 TO +14 DEG C OVR CWA. SE WINDS OVR AREA WL LIKELY LIMIT WARMING A BIT. TUE NIGHT MOISTURE INCRS OVR WRN CWA IN RESPONSE TO UPR LVL S/W. ETA SHOWING GD LIFT WITH IT...ESP OVR BLK HLS. HAVE GONE WITH 20-30 POPS HERE. OTHERWISE...LOWS SHLD BE A LTL WARMER THAN TNGT WITH WARMER H85 TEMPS AND MORE CLDS. EXTENDED LKS GD AND NO CHANGES MADE. .UNR...NONE JMG
SDZ014-032-043-046-181045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 408 AM MDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT HAS BEEN CANCELLED. AS OF 4 AM MDT...THUNDERSTORMS HAD EXITED THE WATCH AREA. JMG
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253820.